MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. AGILIS NXT STEERABLE INTR. 8.5F, SMALL CURL, 71CM; INTRODUCER, CATHETER

ST. JUDE MEDICAL, INC. AGILIS NXT STEERABLE INTR. 8.5F, SMALL CURL, 71CM; INTRODUCER, CATHETER
Model Number G408320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Cardiac Perforation (2513)
Date of Event 03/14/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
Related manufacturing ref: 9680001-2019-00052, 3005334138-2019-00174, 3005334138-2019-00175.During a premature ventricular contraction ablation procedure, a pericardial tamponade occurred and the patient expired.Following geometry creation, ablation was performed in the left pulmonary veins (pv) and the patient became hypotensive.An ultrasound was performed, and ablation continued in the right pv spontaneous induction from an atrial tachycardia.The decision was made to ablate an anterior block line and the patient became hypotensive again and an ultrasound revealed a pericardial tamponade.A pericardiocentesis was performed, however, the blood pressure did not increase and cardiopulmonary resuscitation (cpr) was started.After one hour of cpr without any improvement, cpr was stopped, and the patient expired.There were no performance issues with any abbott devices.The patient expired due to electrical mechanical decoupling caused by pericardial tamponade during ablation of a left atrial flutter.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
Corrected data.
 
Event or Problem Description
During a pulmonary vein isolation ablation procedure.

Brand Name
AGILIS NXT STEERABLE INTR. 8.5F, SMALL CURL, 71CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key8465811
Report Number2182269-2019-00034
Device Sequence Number1628487
Product Code DYB
UDI-Device Identifier05414734206136
UDI-Public05414734206136
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberG408320
Device Catalogue NumberG408320
Device Lot Number6733190
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/25/2019
05/01/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/25/2019
05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR CATHETER; SWARTZ INTRODUCER; TACTICATH ABLATION CATHETER; ADVISOR CATHETER; SWARTZ INTRODUCER; TACTICATH ABLATION CATHETER
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient Weight85